Symptoms after coming off HRT for FET? - Fertility Network UK

Fertility Network UK

27,880 members39,301 posts

Symptoms after coming off HRT for FET?

Hidden
Hidden

Dear all,

I wonder if anyone has gone through something similar - it would be really useful to know.

Over the past 6 months I have had two FET cancelled because my lining did not get thick enough. I came off the second preparation cycle in February, with progesterone, to induce a withdrawal bleed... and then we decided to stop the HRT for a while.

It's now 50 days without taking any hormones, just doing acupuncture and herbal medicines. But no sight of my period... :-( Frustratingly, before starting the HRT six months ago, I had regular periods (plus, I have just turned 44).

Moreover, since the (progesterone induced) bleeding stopped, about 40 days ago, I have had the following symptoms: itchy/sore sensations in the lower abdomen (from the inside), sometimes period-like cramps, sometimes the itchy/sore sensation goes up from the clitoris up to the belly button (inside/outside, it's confusing). Also, I have almost always a turgid, sore sensation in my clitoris, and now also a burning feeling at the entrance of the vagina (sorry, TMI...). I recently went to see my GP and she told me she does not know what it could be, and that I should ask my clinic (abroad), who has not answered yet.. The GP took a swab in case it might be an infection, I will know the results next week (but I do not have any discharges that may indicate an infection, just a bit of redness).

Anyone there who has gone through this or something similar? It is quite exhausting and I am a bit worried. I do not know when/whether these symptoms will ever stop. I had one week of relief last week, I thought I was at the end of the tunnel, but then the symptoms started again, sigh.

Thanks for any information or support you can give!!

And happy and restful Easter to you all! Cheers xxx

3 Replies
oldestnewest

Hey, just a thought as I'm no expert. It sounds like your symptoms may be due to you stopping the HRT and the reduction in estrogen from the medication.....a little similar I guess from what someone having the menopause....not that I'm suggesting you're going through the change but your body is maybe confused from having the extra meds and now having them taken away. It might help the burning sensation to use a lubricant? Perhaps it will just take time for your body to adjust and everything will settle down including periods or maybe ypur GP/clinic could suggest something to kick start your periods again for example the pill?xx

Hidden
Hidden in reply to Cinderella5

Thanks! Yes I suspect something like this... I am surprised the GP did not seem to think this is the case though... Sigh. It is discomforting that this process might have thrown me into menopause when I was still regular. No fun either to think this is what one get through with menopause! Anyway, I will stop moaning, thanks for the suggestion, I will inquire into the pill option.

Cinderella5
Cinderella5 in reply to Hidden

Hopefully only temporary sweetie!xx

You may also like...